Antibiotics and vitamins

Antibiotics and vitamins

Since antibiotics destroy the bacterial flora in my intestines when I take ciprofloxacin, the vitamins I am given are no longer sufficient. What should I do?

Antibiotics in general, not only ciprofloxacin, alter intestinal flora. In most cases and in a large part of the population, the main antibiotic-related problems are diarrhea and occasionally an intestinal infection called pseudomembranous colitis. This complication rarely occurs within the cystic fibrosis population, however. Antibiotics can also destroy certain intestinal bacteria that produce vitamin K. This may cause a deficiency in vitamin K, which is needed for blood clotting, especially in persons who have involvement of both the liver (cirrhosis) and the pancreas. In these cases, a vitamin K supplement must be taken. There is no need to increase the amount of other vitamins.

Partager :